Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Blood And Mucus In Stool After Taking Levaquin?

I am trying to find out about blood and mucus in my stools after taking Levaquin (levofloxacin)750mg, because I felt that my mouth was swelling with the first dose, and certain with the second, so I didn t take it again. I am now on ceftin (cefuroxime axetil) 500mg, and still have BM s that are strange, (kinda like Owl Scat) beside the blood and mucus, it has white, black, yellow small partials. My family Doctor, didn t believe me when I said that I felt I might be Hypersensitive, and have liver damage A liver test was done and those results were within range. I realize Dr s may not like when a patient, comes up with their own list of symptoms, but something is not right, so I need to investigate more on my own.
Mon, 1 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,
Levaquin contains levofloxacin which belongs to the group antibiotic medications known as quinolones. Levaquin has been associated with changing the normal bacteria in the colon and develop pseudomonas colitis. Pseudomonas colitis is the inflammation of large gut that is caused by the bacterium Clostridium difficile. It may occur after using some antibiotics. Taking antibiotics like Levaquin can promote the C.difficile to grow, spread and affect the lining of the gut that can cause inflammation and as a result, blood and mucus in stool can be found.

Levaquin induced colitis has diarrhoea while taking this medication. After stop taking Levaquin, colitis will be subsided within ten to twelve days. In your case, colitis hasn't yet subsided because of taking your current medication Ceftin. Because, Ceftin contains cefuroxime which belongs to the group of antibiotic medications known as cephalosporins and cephalosporins are well known for developing pneudomonas colitis. After stop taking Ceftin, colitis will be subsided within 10-12 days. Again, Levaquin may cause serious symptoms of allergic reaction like itching, rashes, swelling of lips, tongue, eyes, throat, hands or feet, wheezing, breathing difficulties, dizziness etc.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Blood And Mucus In Stool After Taking Levaquin?

Hi, Levaquin contains levofloxacin which belongs to the group antibiotic medications known as quinolones. Levaquin has been associated with changing the normal bacteria in the colon and develop pseudomonas colitis. Pseudomonas colitis is the inflammation of large gut that is caused by the bacterium Clostridium difficile. It may occur after using some antibiotics. Taking antibiotics like Levaquin can promote the C.difficile to grow, spread and affect the lining of the gut that can cause inflammation and as a result, blood and mucus in stool can be found. Levaquin induced colitis has diarrhoea while taking this medication. After stop taking Levaquin, colitis will be subsided within ten to twelve days. In your case, colitis hasn t yet subsided because of taking your current medication Ceftin. Because, Ceftin contains cefuroxime which belongs to the group of antibiotic medications known as cephalosporins and cephalosporins are well known for developing pneudomonas colitis. After stop taking Ceftin, colitis will be subsided within 10-12 days. Again, Levaquin may cause serious symptoms of allergic reaction like itching, rashes, swelling of lips, tongue, eyes, throat, hands or feet, wheezing, breathing difficulties, dizziness etc. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician